Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 15, 2018, 8:16 AM EDT for Decatur County, Grady County, Thomas County, Georgia; Gadsden County, Leon County, Wakulla County, Florida. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 8:16 AM EDT (12:16 UTC)
- Expired
- Apr 15, 2018, 9:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL, Decatur County, GA, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 8:17 AM EDT | TSTM WND DMG | 1 S Innovation Park, FL | DOWNED WIRE NEAR SPRINGSAX ROAD. |
| Apr 15, 8:18 AM EDT | TSTM WND DMG | 1 Nnw Florida State Uni, FL | TREE DOWN ON DELAWARE STREET. |
| Apr 15, 8:20 AM EDT | TSTM WND DMG | 1 Nnw Lake Ella, FL | TREE DOWN ON BRADFORD STREET. |
| Apr 15, 8:27 AM EDT | TSTM WND DMG | Forest Meadows Park, FL | DOWNED TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.3 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.2
The text
As transmitted.
347 WUUS52 KTAE 151216 SVRTAE FLC039-073-129-GAC087-131-275-151300- /O.NEW.KTAE.SV.W.0023.180415T1216Z-180415T1300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 816 AM EDT SUN APR 15 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... North central Wakulla County in Big Bend of Florida... Eastern Gadsden County in Big Bend of Florida... Central Leon County in Big Bend of Florida... Southeastern Decatur County in southwestern Georgia... Southern Grady County in southwestern Georgia... West central Thomas County in south central Georgia... * Until 900 AM EDT. * At 816 AM EDT, a severe thunderstorm was located 12 miles northwest of Crawfordville, moving northeast at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Midway, Havana, Tallahassee, Cairo, Whigham, Tallahassee Comm College, Florida State University, Doak Campbell Stadium, Lake Bradford, Freemont, Macon Community Park, Brown House, Darsey, Florence, Scotland, Jamieson, Rocky Hill, Iamonia, Calvary and Shady Rest. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3022 8444 3028 8462 3092 8437 3081 8404 TIME...MOT...LOC 1216Z 206DEG 49KT 3031 8449 HAIL...<.75IN WIND...60MPH $$ 11-NGUYEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:54 AM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 15, 6:54 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
654 AM EDT Sun Apr 15 2018
.AVIATION [Through 12Z Monday]...
A line of strong thunderstorms is moving through the region.
Mostly MVFR CIGs are expected this morning. Winds are strong today
with 25 to 30 mph gusts possible. VFR conditions will return late
this morning in western locations and this afternoon at VLD.
&&
.PREV DISCUSSION [316 AM EDT]...
.NEAR TERM [Through Today]...
A line of thunderstorms is moving through the region. Conditions are
still favorable for severe weather overnight through the early
afternoon hours. A tornado watch is in effect for SW Alabama, the FL
Panhandle and parts of SW Georgia until 8 AM EDT.
Instability is currently low but deep layer shear is high at 40 to
50 knots throughout the region. 0 to 1 km shear is very high at 30
to 40 knots ahead of the line. Conditions are favorable for tornado
development. Some weak rotation has been observed in this line of
storms but no warnings have been issued over the last few hours.
This line may intensify in the early morning hours as the low level
jet strengthens.
By morning this line of strong to severe storms will be near Albany
and Tallahassee. Deep layer wind shear will still be high around 50
knots and 0 to 1 km shear will be 30 to 40 knots. Conditions will
still be favorable for damaging winds and isolated tornadoes. This
line of storms will move out of the region around noon. Stratiform
rain will last for a few hours after the main line has past. Highs
today will be in the upper 60s and lower 70s. Clouds will decrease
this afternoon as a cold front moves through.
.SHORT TERM [Tonight Through Tuesday]...
Cold front will be east of the area as the short term begins.
Supporting trough will lift northeast leaving behind rising
heights with an upstream ridge over the southern Plains and
surface high pressure moving across the northern Gulf. The
atmospheric column dries out to under 0.50 inches which will lead
to dry conditions this period. Much cooler temperatures will
continue into Monday with highs in the upper 60s to around 70
degrees. As high pressure moves in, a warmup in anticipated
Tuesday with highs in the mid 70s.
.LONG TERM [Tuesday Night Through Sunday]...
High pressure will slide east into the Atlantic with the approach
of a weak cold front Thursday. Models do indicate a little more
moisture compared to 24 hours ago so introduced a slight chance
for a shower or two along the front. High pressure will quickly
build in for Friday but will be short lived with the approach of a
much stronger system. Increasing clouds expected Saturday with the
main system on approach for Sunday/Sunday night. Some timing
differences between the models but each do show a latter half of
the weekend storm system, increasing confidence for showers and
thunderstorms ahead of the next work week.
.MARINE...
Winds have increased ahead of a cold front which will move
through the coastal waters today. Strong to severe thunderstorms
are also possible ahead of the front. Small craft advisories are
in effect through Monday afternoon, at which time wind speeds
should slowly decrease. More favorable marine conditions are
expected beginning Tuesday.
.FIRE WEATHER...
Drier air will be in place this week after a cold front moves
through today. Minimum RH values are expected to remain above the
critical threshold for red flag conditions. High dispersion values
over 75 are possible this afternoon. A wetting rain is expected
today at all locations.
.HYDROLOGY...
One to two inches of rain, with isolated higher amounts, is
expected as the squall line moves through today. Based on these
values, a river point or two could reach action stage, however
river flooding isn't expected. Some ponding of water in low lying
areas could occur, but widespread flooding is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 43 69 45 76 / 100 0 0 0 0
Panama City 68 49 69 52 73 / 90 0 0 0 0
Dothan 68 41 66 44 76 / 100 0 0 0 0
Albany 70 43 65 44 75 / 100 0 0 0 0
Valdosta 72 44 65 44 74 / 100 0 0 0 0
Cross City 75 46 66 45 74 / 100 0 0 0 0
Apalachicola 71 48 68 49 72 / 100 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 8 AM EDT /7 AM CDT/ Monday for Coastal
Bay-South Walton.
High Surf Advisory until 11 AM EDT /10 AM CDT/ Monday for
Coastal Gulf.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...McD
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...McD
MARINE...Scholl
FIRE WEATHER...McD
HYDROLOGY...BarryIn the hours before
Special weather statement, Apr 15, 2:57 AM EDT, 5 hours 19 minutes before
Special Weather Statement National Weather Service Tallahassee FL 157 AM CDT SUN APR 15 2018 ALZ066-150730- Dale AL- 157 AM CDT SUN APR 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA UNTIL 230 AM CDT... At 157 AM CDT, Doppler radar was tracking a strong thunderstorm over Ariton, or 9 miles north of Ozark, moving northeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ariton, Dillard, Phillips Crossroads, Dykes Crossroads, Roberts Crossroads, Hwy 231 Pea River Bridge, Rocky Head, Arguta and Marley Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 700 AM CDT for southeastern Alabama. LAT...LON 3149 8570 3156 8579 3162 8579 3162 8548 TIME...MOT...LOC 0657Z 232DEG 31KT 3156 8570 38-GODSEY
Special weather statement, Apr 15, 3:29 AM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
229 AM CDT SUN APR 15 2018
ALZ066-068-069-FLZ009-150815-
Dale AL-Houston AL-Geneva AL-Holmes FL-
229 AM CDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR DALE...EASTERN GENEVA...AND
NORTHWESTERN HOUSTON COUNTIES IN SOUTHEAST ALABAMA AND NORTHEASTERN
HOLMES COUNTY IN THE FLORIDA PANHANDLE UNTIL 315 AM CDT...
At 228 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hartford, or 9 miles west of Graceville, moving north
at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Daleville, Ozark, Dothan, Fort Rucker, Hartford, Taylor, Midland
City, Slocomb, Newton, Pinckard, Malvern, Clayhatchee, Grimes, Esto,
Napier Field, Noma, Black, Hunt Field, Waterford and Ewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama...and the Panhandle of Florida.
LAT...LON 3147 8542 3138 8542 3091 8556 3091 8557
3094 8578 3151 8565
TIME...MOT...LOC 0728Z 196DEG 49KT 3100 8566
38-GODSEYSpecial weather statement, Apr 15, 3:46 AM EDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
246 AM CDT SUN APR 15 2018
ALZ067-150800-
Henry AL-
246 AM CDT SUN APR 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
300 AM CDT...
At 245 AM CDT, Doppler radar was tracking a strong thunderstorm near
Texasville, or 9 miles northwest of Abbeville, moving north at 40
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Edwin.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Alabama.
LAT...LON 3170 8530 3157 8538 3158 8542 3165 8542
3171 8541 3171 8533
TIME...MOT...LOC 0745Z 195DEG 36KT 3163 8541
38-GODSEYLocal storm report, Apr 15, 7:33 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND DMG 4 WSW ALLANTON 30.01N 85.52W
04/15/2018 BAY FL TRAINED SPOTTER
TWO TO THREE TREES DOWN ALONG HIGHWAY 98
NEAR MILE MARKER 133. TREES FELL ON POWER
LINES, RESULTING IN DOWNED POWER LINES TOO.
&&
JLFLocal storm report, Apr 15, 7:45 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
745 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND DMG 4 WSW ALLANTON 30.01N 85.52W
04/15/2018 BAY FL TRAINED SPOTTER
TWO TO THREE TREES DOWN ALONG HIGHWAY 98
NEAR MILE MARKER 133. TREES FELL ON POWER
LINES, RESULTING IN DOWNED POWER LINES TOO.
POSSIBLE TORNADO.
&&
JLFLocal storm report, Apr 15, 8:02 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 AM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND GST APALACHICOLA MUNICIPAL 29.73N 85.02W
04/15/2018 M54 MPH FRANKLIN FL ASOS
ASOS STATION AAF, APALACHICOLA MUNICIPAL
AIRPORT REPORTED A PEAK GUST OF 54 MPH.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:28 AM EDT | Tornado Warning | TAE | Baker, Decatur, Miller, Seminole | 32 min |
| Apr 15, 8:48 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Grady, Thomas | 27 min |
| Apr 15, 8:55 AM EDT | Tornado Warning | TAE | Baker, Decatur, Miller, Mitchell | 35 min |
| Apr 15, 9:11 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 49 min |
| Apr 15, 9:37 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 38 min |
| Apr 15, 10:03 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Turner | 42 min |
| Apr 15, 10:11 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 34 min |
| Apr 15, 2:44 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 3:28 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 48 min |
| Apr 15, 4:38 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 6:32 AM EDT | Special Marine Warning | TAE | 88 min | |
| Apr 15, 7:09 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 36 min |
| Apr 15, 7:29 AM EDT | Special Marine Warning | TAE | 2 hr | |
| Apr 15, 8:34 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 41 min |
| Apr 15, 8:37 AM EDT | Special Marine Warning | TAE | 113 min | |
| Apr 15, 10:21 AM EDT | Special Marine Warning | TAE | 24 min | |
| Apr 15, 10:55 AM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 15, 10:58 AM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.